Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 423, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 11, 2000, 7:33 PM CDT for Clay County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 11, 2000, 7:33 PM CDT (00:33 UTC)
- Expired
- Sep 11, 2000, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 120034 SVROKC TXC077-120115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 733 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN NORTHERN TEXAS * UNTIL 815 PM CDT * AT 733 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF JOY...MOVING EAST NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BUFFALO SPRINGS... JOY...NEWPORT AND VASHTI WIND GUSTS TO AT LEAST 65 MPH AND HAIL TO THE SIZE OF DIMES ARE LIKELY. LAT...LON 3354 9838 3337 9831 3348 9797 3370 9799 CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:25 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Sep 11, 3:25 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT MON SEP 11 2000 A FAIRLY STRONG COLD FRONT IS NOW APPROACHING THE NORTHWESTERN PART OF OKLAHOMA. THE FRONT HAS A GOOD PUSH BEHIND IT AND SHOULD REACH SOUTHERN OKLAHOMA TOMORROW MORNING. THE FRONT IS DRY AT THIS TIME... BUT WILL BE MOVING INTO AN AREA OF MUCH GREATER LOW-LEVEL MOISTURE AS IT ENTERS THE EASTERN HALF OF OKLAHOMA. INDICATIONS ARE THAT A MESOSCALE CONVECTIVE SYSTEM WILL DEVELOP OVER SOUTHEAST KANSAS... THEN MOVE/DEVELOP SOUTH INTO EASTERN OKLAHOMA. THE WESTERN PART OF THE SYSTEM MAY AFFECT THE EASTERN PORTION OF OUR FORECAST AREA LATE TONIGHT AND EARLY TOMORROW. OTHER ISOLATED SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED IN OUR TEXAS COUNTIES AND THESE SHOULD PERSIST WELL INTO THE EVENING. THEY APPEAR TO BE ASSOCIATED WITH ELEVATED INSTABILITY AND MOISTURE. BY MID-WEEK... THE FRONT WILL HAVE RETURNED NORTH AND WARM DRY WEATHER WILL REESTABLISH ITSELF FOR A DAY OR TWO. THEN... ANOTHER COLD FRONT IS EXPECTED TO PLUNGE THROUGH THE PLAINS ON THURSDAY AS THE EAST COAST TROUGH AMPLIFIES. THIS FRONT SHOULD BE DRY... BUT WILL HELP HOLD TEMPERATURES CLOSE TO SEASONAL NORMALS... RATHER THAN THE JULY-LIKE TEMPERATURES OF THE PAST WEEK. FCSTID = 23 = CMS OKC 68 83 60 83 / 30 20 0 0 HBR 66 85 59 85 / 20 0 0 0 SPS 71 88 62 86 / 20 20 20 0 GAG 58 82 55 86 / 20 0 0 0 PNC 65 83 58 83 / 30 0 0 0 DUA 72 89 62 85 / 40 40 20 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Sep 11, 5:25 PM CDT, 2 hours 8 minutes before
OKZ004>048-050>052-TXZ083>090-120100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 525 PM CDT MON SEP 11 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS CENTRAL AND WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS TO THE WEST OF A LINE FROM PONCA CITY...TO SHAWNEE...TO PAULS VALLEY...TO ARCHER CITY TEXAS...AND EAST OF A LINE FROM ALVA TO HOLLIS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LOCALIZED DAMAGING WINDS. DISCUSSION...THE COMBINATION OF VERY HOT TEMPERATURES...LOW RELATIVE HUMIDITY VALUES AND RELATIVLY COOL AIR IN MID LEVELS OF THE ATMOSPHERE WILL CREATE CONDITIONS FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS THROUGH THE EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WINDS...CALLED MICROBURSTS...AS THEY DEVELOP THEN RAPIDLY COLLAPSE. THE THREAT FOR DAMAGING WINDS WILL LESSEN AFTER DARK AS TEMPERATURES COOL AND THE ATMOSPHERE BECOMES MORE STABLE. WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING DUE TO THE BRIEF ISOLATED NATURE OF THE SEVERE WEATHER THREAT. DA
Local storm report, Sep 11, 6:23 PM CDT, 1 hour 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT MON SEP 11 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 6 S RANDLETT OK 80 MPH WIND GUST
09/11/00 COTTON PUBLIC REPORT. LARGE TREES
DAMAGED.
0558 PM 12 SW EL RENO OK 60 MPH WIND GUST
09/11/00 CANADIAN PUBLIC REPORT.
0605 PM 6 NW EL RENO OK .75 INCH HAIL
09/11/00 o CANADIAN PUBLIC REPORTLocal storm report, Sep 11, 6:50 PM CDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT MON SEP 11 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM BURKBURNETT TX WIND DAMAGE
09/11/00 WICHITA WINDOW DAMAGE TO 6 TRAILER
HOMES. ROOF OFF ONE BRICK
DWELLING. SMALL OUT BUILDINGS
DAMAGED. NUMEROUS TREES AND POWER
LINES DAMAGED ON NW PART OF CITY
OCCURRED FROM 1725-1735.
p
TLNearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.